Alert archive / Ohio / Small Craft Advisories in 2008
Small Craft Advisory 87, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 17, 2008, 3:20 AM EST. It took effect at Dec 17, 2008, 10:00 AM EST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2008, 3:20 AM EST (08:20 UTC)
- In effect from
- Dec 17, 2008, 10:00 AM EST
- Expired
- Dec 17, 2008, 9:14 PM EST
- In force
- 11 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
320 WHUS71 KCLE 170820 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 320 AM EST WED DEC 17 2008 LEZ145>149-171630- /O.NEW.KCLE.SC.Y.0087.081217T1500Z-081218T1200Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 320 AM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 AM EST THURSDAY. VARIABLE WINDS WILL BECOME WEST AND INCREASE TO 15 TO 20 KNOTS CAUSING WAVES TO INCREASE TO 3 TO 5 FEET AND CONTINUE INTO EARLY THURSDAY BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
3 follow-up statements
416 WHUS71 KCLE 171524 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1024 AM EST WED DEC 17 2008 LEZ145>149-172330- /O.CON.KCLE.SC.Y.0087.000000T0000Z-081218T1200Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 1024 AM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. WEST WINDS TO 15 TO 20 KNOTS WILL PRODUCE WAVES OF 3 TO 5 FEET WHICH WILL CONTINUE INTO EARLY THURSDAY BEFORE DIMINISHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
994 WHUS71 KCLE 172128 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 428 PM EST WED DEC 17 2008 LEZ145>149-180530- /O.CON.KCLE.SC.Y.0087.000000T0000Z-081218T1200Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 428 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY. WEST WINDS AT 15 TO 25 KNOTS WILL DIMINISH TO 10 TO 15 KNOTS OVERNIGHT. THIS WILL ALLOW WAVES TO FALL BELOW SMALL CRAFT ADVISORY CRITERIA BY DAYBREAK THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS. && $$
090 WHUS71 KCLE 180214 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 914 PM EST WED DEC 17 2008 LEZ145>149-180315- /O.CAN.KCLE.SC.Y.0087.000000T0000Z-081218T1200Z/ VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH- WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE- LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- 914 PM EST WED DEC 17 2008 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. THE WINDS AND WAVES ARE EXPECTED TO STAY BELOW SMALL CRAFT ADVISORY CRITERIA OVERNIGHT. $$ KIELTYKA
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 3:20 AM EST, 0 minutes earlier.
Area forecast discussion, Dec 17, 3:20 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
320 AM EST WED DEC 17 2008
.SYNOPSIS...
LOW PRESSURE OVER EASTERN LAKE ERIE WILL MOVE OFF THE NEW ENGLAND
COAST TODAY. HIGH PRESSURE WILL THEN BUILD OVER THE REGION TONIGHT
AND THURSDAY. LOW PRESSURE WILL MOVE OUT OF THE CENTRAL PLAINS
THURSDAY MOVING TO NEAR CHICAGO BY FRIDAY MORNING...MOVING INTO
THE EASTERN GREAT LAKES BY FRIDAY EVENING.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LOW PRESSURE OVER EASTERN LAKE ERIE MOVING OFF TO THE EAST TODAY.
PRECIP DIMINISHED OVERNIGHT. HOWEVER AREAS OF FREEZING DRIZZLE
CONTINUE BACK OVER WESTERN OHIO AND INTO NORTHEAST INDIANA. WITH
THIS OCCURRING WILL EXTEND THE WEATHER ADVISORY IN OHIO UNTIL 10
AM. PRECIP WILL BE RATHER LIGHT IN THE WEST BUT SINCE IT IS
EXPECTED TO CONTINUE INTO THE MORNING RUSH HOUR RELUCTANT TO DROP
IT. FOR THE AFTERNOON PRECIP SHOULD BE DONE OVER ALL BUT EXTREME
NE OHO AND NW PENNSYLVANIA BUT ONLY EXPECTING FLURRIES OR JUST
CHANCE OF LIGHT SNOW.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
NEXT WEATHER SYSTEM WILL START TO SPREAD PRECIP OVER THE AREA
THURSDAY NIGHT. GFS AND NAM HAVE SIMILAR TRACKS WITH THE GFS
LITTLE FASTER. ECMWF CLOSE TO NAM TIMING BUT LITTLE FURTHER
SOUTH. THIS STORM HAS YET TO ARRIVE ONTO THE WEST COAST SO STILL
TRACK SPEED AND STRENGTH IN DOUBT. STORM HAS POTENTIAL TO PRODUCE
A LOT OF PRECIP BUT THE QUESTIONS REMAINS IN WHAT FORM...CURRENTLY
LEANING TOWARD FREEZING RAIN THEN MODERATE RAIN. NO WATCH AT THIS
TIME BUT MENTIONED IN HAZARDOUS WEATHER OUTLOOK. STORM MOVES EAST
BY FRIDAY EVENING WITH A TRANSITION TO SNOW SHOWER FRIDAY NIGHT.
SOME LES POSSIBLE FRIDAY NIGHT BEHIND THE DEPARTING LOW BUT ACCUMS
DO NOT LOOK SIGNIFICANT AT THIS POINT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
ANOTHER ROUND OF MIXED PRECIP LOOKS ON TRACK FOR SAT NIGHT AND
SUNDAY BASED ON LATEST MODEL RUNS. FURTHER REFINING OF TRACK OF LOW
SHOULD EVENTUALLY PROVIDE MORE DETAIL AS TO PRECIP TYPE AT ANY GIVEN
TIME. WILL STAY WITH SNOW AS PRECIP TYPE FOR SAT NIGHT AS TEMP
FORECAST TO STAY BELOW FREEZING. WRAP SNOW SHOULD LINGER SUNDAY
NIGHT INTO MONDAY SHIFTING MORE TOWARD THE SNOWBELT. EXTENDED
MODELS GENERALLY IN LINE WITH MOVING RIDGE OF HIGH PRESSURE OVER
AREA BY LATE MONDAY NIGHT. THIS SHOULD CAUSE LAKE EFFECT SHSN TO
END OR AT LEAST TAPER OFF TO FLURRIES. WILL HOLD ON TO DRY FORECAST
TUE BUT MOISTURE FROM NEXT SYSTEM SHOWN REACHING WESTERN PART OF
AREA SO THINGS CERTAINLY COULD CHANGE.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
LOW PRESSURE MOVING UP THROUGH OHIO AND WILL MOVE NORTH OF THE
AREA BY 12Z. AS THE LOW MOVES NORTH THE VISIBILITY SHOULD IMPROVE
AND AS THE LOW GETS FARTHER AWAY BY DAYBREAK CONDITIONS SHOULD
BEGIN TO IMPROVE. MAINLY FZDZ OR -FZRA FOR THE OVERNIGHT. TOUGH
CALL ON HOW QUICKLY IT WILL END...THE MODELS HAVE IT ENDING BY
12Z...ON THE EDGE ABOUT THAT...ESPECIALLY INLAND OF LAKE ERIE IT
MAY HANG ON UNTO MID MORNING. THEN CEILINGS WILL GRADUALLY RISE
AND SHOULD BE VFR BY WEDNESDAY EVENING.
OUTLOOK...FAST FLOW WILL CONTINUE THE NEXT WEEK OR SO WITH A
SYSTEM ABOUT EVERY OTHER DAY. LOOKS LIKE A BREAK ON THURSDAY WITH
VFR CONDITIONS LIKELY. STRONG LOW PRESSURE EXPECTED TO CROSS THE
LOWER GREAT LAKES FRIDAY WITH WIND AND WARMER TEMPS AND SNOW
CHANGING TO RAIN AND THEN BACK TO A FEW SNOW SHOWERS FRIDAY NIGHT
INTO SATURDAY. ANOTHER STRONG SYSTEM EXPECTED SUNDAY WITH MORE
WIND AND A BETTER CHANCE OF SNOW AND/OR FREEZING PRECIPITATION.
MVFR OR IFR CONDITIONS LIKELY WITH EACH STORM SYSTEM AND VERY
LITTLE TIME TO CLEAR THINGS OUT IN BETWEEN.
&&
.MARINE...
LOOKS LIKE MARGINAL SMALL CRAFT CONDITIONS SHOULD DEVELOP TODAY AS
FLOW LINES UP OUT OF THE WEST THEN SETTLE BACK DOWN TONIGHT AS HIGH
PRESSURE MOVES OVER THE LAKE. MODELS CONTINUE WITH PLAN OF BRINGING
A DEEP LOW EAST ALONG THE SOUTH SHORE OF LAKE ERIE FRIDAY SO A
SLIGHT SHIFT IN THE TRACK FURTHER NORTH WILL MAKE A LARGE DIFFERENCE
BUT FOR NOW SHOULD SEE AN INCREASING EAST FLOW BACK TO N OR NW AS
THE LOW PASSES. WILL STAY WITH MAX WIND SPEED OF ABOUT 30 KNOTS FOR
THIS EVENT. N OR NW FLOW SHORT-LIVED AS ARCTIC HIGH MOVES ACROSS
NORTHERN PART OF LAKES INTO EASTERN CANADA SAT NIGHT WHICH WILL VEER
FLOW BACK TO THE NE OR E AHEAD OF ANOTHER DEEP LOW THAT SHOULD MOVE
NE ACROSS THE LAKE ERIE AREA SUNDAY INTO SUNDAY NIGHT FOR CHANGEABLE
FLOW.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL 10 AM EST THIS MORNING FOR
OHZ003-006>014-017>023-027>033-036>038-047-089.
PA...WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 AM EST
THURSDAY FOR LEZ145>149.
&&
SYNOPSIS...RANDEL
NEAR TERM...RANDEL
SHORT TERM...RANDEL
LONG TERM...ADAMS
AVIATION...KIELTYKA
MARINE...ADAMSHazardous weather outlook, Dec 16, 2:16 PM EST, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 216 PM EST TUE DEC 16 2008 OHZ003-006>014-017>023-027>033-036>038-047-089-171930- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE- 216 PM EST TUE DEC 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM MOVING OUT OF THE CENTRAL PLAINS ON THURSDAY COULD BRING A WINTRY MIX OF SNOW...SLEET OR FREEZING RAIN ON THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ001>003-171930- NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 216 PM EST TUE DEC 16 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. A STORM MOVING OUT OF THE CENTRAL PLAINS ON THURSDAY COULD BRING A WINTRY MIX OF SNOW...SLEET OR FREEZING RAIN ON THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-171930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 216 PM EST TUE DEC 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:45 PM EST | Winter Storm Watch | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 18 more | 24 hr |
Nearby
Small Craft Advisories in Ohio, 2008Every small craft advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.